MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X340MM X 125°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 3525-1340S
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924); Injury (2348); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 01/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device retained by the hospital.
 
Event or Problem Description
It was reported, a patient fell over & fractured left neck of femur.Already had a long gamma nail in hip which fractured at site of lag screw.Operation for removal of broken nail & insertion of 13 mm long gamma nail.
 
Additional Manufacturer Narrative
The reported event could be confirmed, although the device was not returned for evaluation; photographs and an x-ray image were provided as part of the investigation.A review of the provided picture and post-operative x-ray confirmed the nail was completely broken from the webs of proximal hole.Based on the provided x-ray, a medical opinion was sought from the medical expert, but no conclusive statement or opinion could be made due to insufficient information.¿it is very likely, that non-union led to permanent load on the nail and then breakage occurred.Subtrochanteric fracture with quite a high rate of expected non-union.Difficult to say without further x-rays.¿ additional information was provided by the customer where the patient¿s bone quality was deemed osteoporotic and malunion of bone also occurred.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.Through the provided information, the exact root cause could not be determined.However, one of the probable root causes would be, but not limited to: non-union which led to permanent load on the nail and then breakage occurred and patient factor (osteoporotic bone).A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
It was reported, a patient fell over & fractured left neck of femur.Already had a long gamma nail in hip which fractured at site of lag screw.Operation for removal of broken nail & insertion of 13mm long gamma nail.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3® Ø11X340MM X 125°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
DE  D-24232
MDR Report Key9721683
Report Number0009610622-2020-00059
Device Sequence Number10845164
Product Code HSB
UDI-Device Identifier07613252274278
UDI-Public07613252274278
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2023
Device Model Number3525-1340S
Device Catalogue Number35251340S
Device Lot NumberK0F032D
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/25/2020
Supplement Date Received by Manufacturer03/05/2020
Initial Report FDA Received Date02/18/2020
Supplement Report FDA Received Date04/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient Weight53